Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 1, 2016, 10:23 AM MDT. It took effect at Aug 1, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 10:23 AM MDT (16:23 UTC)
- In effect from
- Aug 1, 2016, 12:00 PM MDT
- Expired
- Aug 1, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
951 WWUS85 KCYS 011623 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT MON AUG 1 2016 ...RED FLAG WARNING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITIES FWZ 301...309 AND 310 TODAY... .WINDS THIS MORNING ARE ALREADY GUSTING TO 30-35 MPH ALONG THE LARAMIE RANGE AND ALONG THE EAST SLOPES OF THE LARAMIE RANGE. EXPECT THIS TO CONTINUE INTO THE AFTERNOON HOURS. AFTERNOON HUMIDITIES WILL BECOME CRITICAL WITH HUMIDITIES FALLING TO 10 TO 12 PERCENT. WYZ301-309-310-020200- /O.NEW.KCYS.FW.W.0014.160801T1800Z-160802T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1023 AM MDT MON AUG 1 2016 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 309. FIRE WEATHER ZONE 310. * WIND...NORTHWEST WINDS OF 18 TO 20 MPH SUSTAINED WITH GUSTS TO 30 TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITIES FALLING TO 10 TO 12 PERCENT THIS AFTERNOON. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
077 WWUS85 KCYS 012021 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 221 PM MDT MON AUG 1 2016 ...RED FLAG WARNING FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITIES FWZ 301...309 AND 310 THROUGH 8 PM TODAY... .CRITICAL FIRE WEATHER CONDITIONS ONGOING THIS AFTERNOON AHEAD OF A COLD FRONT. RED FLAG CONDITIONS ARE OCCURRING IN THE WARNED AREAS...301...309 AND 310 THIS AFTERNOON. RED FLAG WARNINGS REMAIN IN EFFECT THROUGH 8 PM THIS EVENING. WYZ301-309-310-020200- /O.CON.KCYS.FW.W.0014.000000T0000Z-160802T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 221 PM MDT MON AUG 1 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY NORTH TO NORTHWEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...309 AND 310... * AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 309. FIRE WEATHER ZONE 310. * WIND...NORTH TO NORTHWEST WINDS OF 18 TO 20 MPH SUSTAINED WITH GUSTS TO 30 TO 35 MPH. * HUMIDITY...AFTERNOON HUMIDITIES TO 10 TO 12 PERCENT THIS AFTERNOON. * IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED DUE TO LOW HUMIDITIES AND GUSTY WINDS. ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
691 WWUS85 KCYS 020138 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 738 PM MDT MON AUG 1 2016 WYZ301-309-310-020245- /O.EXP.KCYS.FW.W.0014.000000T0000Z-160802T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 738 PM MDT MON AUG 1 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR ZONES 301...309 AND 310... WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS RELATIVE HUMIDITIES CLIMB ABOVE 20 PERCENT. THEREFORE...THE RED FLAG WARNING WILL EXPIRE ON TIME THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 1, 5:35 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 1, 5:35 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 535 AM MDT MON AUG 1 2016 .SHORT TERM...(Today through Wednesday) Issued at 321 AM MDT Mon Aug 1 2016 Today...Thunderstorm chances look quite slim today with limited low and mid level moisture and the influx of a cooler and drier low level airmass as seen on low and mid level theta-e graphics. NAM and GFS MOS guidance highs are close and accepted. Tonight...Boundary layer progs suggest areas of fog developing after midnight mainly along and east of I-25 as low level winds turn upslope. Otherwise, a quiet night with minimal shower chances. Tuesday...Flow aloft remains zonal. Well pronounced low and mid level theta-e ridge axis resides over our eastern counties so expect isolated afternoon and evening thunderstorms to develop along and near the mountains. Guidance maximum temperatures accepted. Tuesday night...Quiet night with limited chances for fog development based on boundary layer progs. Wednesday...Low and mid level theta-e ridge develops overhead again and with a low level convergence boundary in the area, again expect isolated to widely scattered thunderstorm development in the afternoon. Warming trend based on height and thickness changes. .LONG TERM...(Wednesday Night through Sunday) Issued at 321 AM MDT Mon Aug 1 2016 Zonal flow will be in place initially as upper-level jet streak accelerates a shortwave across the US/Canada border. Meanwhile at the surface, the latest ECMWF/GFS are consistent in pushing a cold front N-S through the CWFA Wednesday Night ushering in high temps on Thursday that will be 10-20F cooler compared to Wednesday. Given the nocturnal timing of the front, it looks to be a dry passage attm. Despite low-level easterly upslope on Thursday, temps/moisture will be too low to initiate any convection. Thursday will be the coolest day of the week, with high temps only climbing into the upper 70s/low 80s. The pattern backs by Friday, as flow turns southwesterly ahead of shortwave energy moving onto the Pacific Coast. Both the ECMWF/GFS advertise the passage of ejecting shortwave early Friday. Have increased precipitation chances some on Friday as a result (not enough if trends continue). Instabilities are virtually non- existent on Friday too, so it may end up being a cool, showery stratus day. Low-level return flow strengthens on Saturday/Sunday, which will produce seasonally normal afternoon/evening convection, especially in the vicinity of SE Wyoming mountains. Temperatures will warm back into the 80s to near 90F next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday night) Issued at 535 AM MDT Mon Aug 1 2016 VFR conditions to prevail at area terminals through the period. Monday will feature the first convection free day in the past few weeks. Forecast information is hinting at the potential of fog at KCYS, KCDR, KAIA, KBFF, and KSNY after 02/09z. Confidence is too low at this time to add into this TAF cycle. Will need to evaluate morning forecast information before adding. && .FIRE WEATHER... Issued at 321 AM MDT Mon Aug 1 2016 Minimal concerns the next few days based on projected humidities and winds. However, there will be localized spots along and west of Interstate 25, especially Tuesday and Wednesday, where humidities and winds may be borderline for elevated concerns. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...CAH AVIATION...CAH FIRE WEATHER...RUBIN
Hazardous weather outlook, Aug 1, 4:12 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 412 AM MDT MON AUG 1 2016 WYZ101>119-021015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 412 AM MDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EARLY EVENING THUNDERSTORM CHANCES RETURN TUESDAY...WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ002-003-019>021-054-055-095-096-021015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 412 AM MDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EARLY EVENING THUNDERSTORM CHANCES RETURN WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM MDT | Special Weather Statement | CYS | Niobrara | 42 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.